Alert archive / Colorado / Winter Weather Advisories in 2021
Winter Weather Advisory 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter weather advisory at Jan 22, 2021, 4:45 AM MST for Grand County, Jackson County, Colorado. It took effect at Jan 22, 2021, 5:00 PM MST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2021, 4:45 AM MST (11:45 UTC)
- In effect from
- Jan 22, 2021, 5:00 PM MST
- Expired
- Jan 23, 2021, 5:00 PM MST
- In force
- 24 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Grand County, CO, Jackson County, CO
The radar
The Cheyenne radar (KCYS), 147 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 11.8 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1463 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
687 WWUS45 KBOU 221145 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 445 AM MST Fri Jan 22 2021 COZ031-222300- /O.NEW.KBOU.WW.Y.0003.210123T0000Z-210124T0600Z/ West Jackson and West Grand Counties Above 9000 Feet- Including Mt Zirkel 445 AM MST Fri Jan 22 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM MST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 10 inches. Winds gusting as high as 35 mph. * WHERE...Rabbit Ears Pass. * WHEN...From 5 PM this afternoon to 11 PM MST Saturday. * IMPACTS...Travel could be difficult. Roads are expected to become snow covered and slick causing hazardous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Colorado can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service, visit https://weather.gov/bou Meier
4 follow-up statements
686 WWUS45 KBOU 222134 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver/Boulder CO 234 PM MST Fri Jan 22 2021 COZ031-231400- /O.CON.KBOU.WW.Y.0003.210123T0000Z-210124T0600Z/ West Jackson and West Grand Counties Above 9000 Feet- Including Mt Zirkel 234 PM MST Fri Jan 22 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM MST SATURDAY... * WHAT...Snow expected. Additional snow accumulations of 4 to 10 inches. Winds gusting as high as 35 mph. * WHERE...The Park Range and part of the Gore Range in Grand County, including Rabbit Ears Pass. * WHEN...From 5 PM this afternoon to 11 PM MST Saturday. * IMPACTS...Travel could be difficult. Roads are expected to become snow covered and slick causing hazardous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Colorado can be obtained by calling 5 1 1. && $$
645 WWUS45 KBOU 231417 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 717 AM MST Sat Jan 23 2021 COZ031-232230- /O.CON.KBOU.WW.Y.0003.000000T0000Z-210124T0600Z/ West Jackson and West Grand Counties Above 9000 Feet- Including the cities of Mt Zirkel 717 AM MST Sat Jan 23 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 4 to 10 inches, heaviest near the Wyoming border. Winds gusting as high as 35 mph. * WHERE...Rabbit Ears Pass. * WHEN...Until 11 PM MST this evening. * IMPACTS...Plan on slippery road conditions. Roads will likely become slick and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service, visit https://weather.gov/bou Barjenbruch
057 WWUS45 KBOU 232153 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 253 PM MST Sat Jan 23 2021 COZ031-240000- /O.EXT.KBOU.WW.Y.0003.000000T0000Z-210124T0000Z/ West Jackson and West Grand Counties Above 9000 Feet- Including the cities of Mt Zirkel 253 PM MST Sat Jan 23 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Snow expected. Additional snow accumulation up to 2 inches. Winds gusting as high as 35 mph. * WHERE...Rabbit Ears Pass. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Plan on slippery road conditions. Roads will likely become slick and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service, visit https://weather.gov/bou Barjenbruch
677 WWUS45 KBOU 240025 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver/Boulder CO 525 PM MST Sat Jan 23 2021 COZ031-240130- /O.EXP.KBOU.WW.Y.0003.000000T0000Z-210124T0000Z/ West Jackson and West Grand Counties Above 9000 Feet- Including Mt Zirkel 525 PM MST Sat Jan 23 2021 ...WINTER WEATHER ADVISORY HAS EXPIRED... The winter weather advisory has been allowed to expire. Although the snow is winding down, roads may still be slick and hazardous. Slow down and use caution while traveling. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter weather advisory went out at Jan 22, 4:04 AM MST, 41 minutes earlier.
Area forecast discussion, Jan 22, 4:04 AM MST, 41 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 404 AM MST Fri Jan 22 2021 .SHORT TERM...(Today and tonight) Issued at 404 AM MST Fri Jan 22 2021 Current satellite and radar data is showing some light snow falling in the high mountains along the divide, mainly north of I-70 to the Wyoming border. Zonal flow aloft is expected over the forecast area today, becoming a bit more west-southwesterly tonight. There is a piece of a jet maximum over the southern CWA this evening. There is little in the way of any synoptic scale forcing today, but tonight some upward vertical velocity is progged, more so over the western half of the CWA. The low level winds are progged to be upsloping much of today, with more normal drainage patterns expected tonight. Cross sections show pretty deep moisture over the mountains today and tonight. The plains will see mid and upper level moisture but little in the lower levels. The QPF fields have measurable snow over the mountains the first two periods. For pops, the moisture is good and there is the minor synoptic scale energy. The mountain top flow is generally southwesterly through tonight, not that great for orographic enhancement. Will go with 50-70%s in the high mountains today, and 60-90%s tonight. Zone 31 looks to get enough snowfall to warrant a highlight, so will go with a winter weather advisory there starting this evening at 00Z. For temperatures, today's highs should be similar to Thursday's readings. .LONG TERM...(Saturday through Thursday) Issued at 334 AM MST Fri Jan 22 2021 Active weather pattern will prevail this weekend and early next week across much of the country. Moisture with these system will be rung out by the mountains to the west leaving just light snow for the northern and central Colorado mountains. On Saturday, a weakening trough will move across the Great Basin and into Wyoming in the southwest flow aloft. Most of the lift associated with this trough will remain over western Colorado and Wyoming. Will have an advisory for the mountains of western Jackson and western Grand counties. A surface low forms over eastern Colorado Saturday and a cold front drops southward. Best chance for snow east of the mountains will be behind this front Saturday evening. Any snowfall is expected to be light. Cross sections show low levels stay moist late Saturday night and into Sunday. Could see flurries or freezing drizzle if this moist/saturated layer deepens. With cloudy skies in place, highs Sunday should be cool and in the 30s across northeast Colorado. The next wave moving through the region will track across the southern Rockies late Sunday and Sunday night. Best lift and moisture should remain over southern Colorado. Will have low PoPs for this system. Again any snowfall that occurs will be light. A weak ridge will move across Colorado Monday ahead of the next system that is poised to track across the Central Rockies Monday night and Tuesday. Model generally agree this trough will move across Colorado Tuesday, but details are still fuzzy. This should bring a round of light snow to the mountains Monday night and Tuesday. Also, this looks to be the best chance for snow east of the mountains in the next 7-10 days. Limited moisture and the quick speed of this system is expected to keep snowfall on the light side. For Wednesday and Thursday, models fall into better agreement once the upper level trough exits the region. An upper level ridge will prevail behind this exiting trough. However, the timing is about a half day off between the ECMWF and GFS. Wednesday is expected to be cool and dry with a ridge moving across the Central Rockies. Flow aloft backs to the southwest Thursday as an upper level low digs south across California once again. This southwest flow should bring warmer temperatures and dry conditions for Thursday and Friday. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 404 AM MST Fri Jan 22 2021 Due westerly winds are blowing at DIA at this time. Models have northeasterly upslope winds a the airport by late morning continuing through mid evening. Weak normal drainage winds are expected after that. No ceiling issues are expected. && .BOU WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 5 PM this afternoon to 11 PM MST Saturday for COZ031. && SHORT TERM...RJK LONG TERM....Meier AVIATION.....RJK
Hazardous weather outlook, Jan 21, 10:01 AM MST, 18 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1001 AM MST Thu Jan 21 2021 COZ030>051-221715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1001 AM MST Thu Jan 21 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight There is a chance of light snow in the high mountains today, then light snow is likely there this evening and overnight. Light accumulations of only 1 to 3 inches are expected, increasing with elevation. Moderate gusts up to around 45 mph in the higher terrain may causes patchy blowing snow. .DAYS TWO THROUGH SEVEN...Friday through Wednesday An active weather pattern will bring periods of light snow to the mountains. On Friday into Saturday light snow should remain mainly north of Interstate 70. Light snow should continue in the mountains of Colorado from Saturday into early next week. Very little snow is expected across the plains and I-25 urban corridor through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today.
Nearby
Winter Weather Advisories in Colorado, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.